MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number SMARTPATH TO DSTREAM FOR 3.0T
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported the fracture was of the middle finger of the left hand.It is reported the patient sustained multiple fractures.The day after the incident, the patient was evaluated and treated in the clinic.The patient is expected to fully recover and there is no photo of the patient's hand.Based on the clinical assessment output, the reported event meets criteria for serious injury.Based on the results of the analysis, it was determined that the product has not malfunction and the cause of the reported incident was a user error.The patient's middle finger was pinched during vertical movement of the patient support connecting the tabletop.The video explaining how this incident occurred (reproduced without the patient or user) was shared, showing that while preparing (positioning) the patient before the scanning, the patient got their hand stuck between the patient support and the table top, during vertical movement of the patient support.The root cause of this finger pinching related incident is use error.The user has not strictly followed the safety instructions and warnings to protect the patient.The finger pinching related incident could have occurred due to misuse by a person who was either untrained and unsupervised (violation of the instructions for use (ifu) and local safety procedures), or by a trained employee who was not following the ifu and/or was also ignoring the warning labels (conscious decision to act in opposition to training and/or normal use instructions).This is considered an unfortunate incident that could have been prevented.The instructions for use clearly mentions this type of hazard and how to prevent it from happening.See the respective section from the instructions for use (ifu): warning fingers, hands, or other extremities of the patient get stuck or hit.Risk of serious patient injury.¿ watch patient extremities during transfer onto the tabletop.¿ make sure that patient extremities remain on the tabletop during transportation and docking to the patient support.¿ use the arm supports or fixate the patient and extremities if necessary (for example for sedated patients).About positioning in general: use the arm supports to prevent the patient from grabbing around the table sides and pinching the fingers during horizontal table motion.
 
Event or Problem Description
Philips received a report that a patient was injured and that the fracture was of the middle finger.The day after the incident, the patient was evaluated and treated in the clinic.The patient is expected to fully recover and there is no photo of the patient's hand.However, there is a video available explaining how the injury occurred.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key22838523
Report Number3003768277-2025-007542
Device Sequence Number9410166
Product Code LNH
UDI-Device Identifier00884838095083
UDI-Public00884838095083
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K043147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMARTPATH TO DSTREAM FOR 3.0T
Device Catalogue Number781270
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown